MENTOR MEDICAL SYSTEM B.V. SILTEX ULTRA HIGH PROFILE; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3545320 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
11/11/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent unspecified breast surgery with 320cc mentor memorygel breast implant on both sides and experienced bilateral capsular contracture; baker grade unknown.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
On march 3, 2022, mentor received lot number information of the impacted device.The lot number indicated that the device in this complaint was manufactured in leiden, netherlands.Mentor medical systems b.V, located in leiden, the netherlands, is a foreign manufacturer of medical devices that are not cleared or approved for sale in the us.It is a separate legal entity from mentor texas.Per 21 cfr 803.58 and "medical device reporting for manufacturers" (fda guidance document issued on november 8, 2016), we are ¿[not] required to submit mdr reports for events occurring in other countries for a device that is manufactured in a foreign country and that is not cleared or approved for marketing in the us.However, if [mentor becomes] aware of information that reasonably suggests a device has malfunctioned and that a similar device that [is] marketed in the us would be likely to cause or contribute to a death or serious injury if the malfunction were to recur, then [mentor] should report the device malfunction that occurred outside the us." since mentor medical systems b.V.Do not market any devices in the us, manufacture & market all their devices outside the us, and have never held fda approval nor clearance for any of their products, their devices do not meet the criteria for mdr reportability.Hence, no further reporting on this event is required.The information has been updated on this form.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).